Alert archive / Minnesota / Fire Weather Watches in 2012

Fire Weather Watch 5, NWS Twin Cities, MN

August 28, 201222 counties in Minnesota; 6 counties in Wisconsin

NWS Twin Cities, MN issued this fire weather watch at Aug 28, 2012, 3:46 PM CDT for 22 counties in Minnesota; 6 counties in Wisconsin. It took effect at Aug 30, 2012, 12:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 28, 2012, 3:46 PM CDT (20:46 UTC)
In effect from
Aug 30, 2012, 12:00 PM CDT
Expired
Aug 29, 2012, 3:40 PM CDT
In force
Issued by
NWS Twin Cities, MN
All 28 counties

Blue Earth County, MN, Brown County, MN, Carver County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Nicollet County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 42 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1654 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WWUS83 KMPX 282046
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
346 PM CDT TUE AUG 28 2012

...DANGEROUS WILDFIRE CONDITIONS POSSIBLE ACROSS SOUTHERN
MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN ON THURSDAY..

.HOT TEMPERATURES ON THURSDAY COMBINED WITH BREEZY SOUTHWEST
WINDS OF 15 TO 20 MPH...WITH GUSTS TO 35 MPH...ALONG WITH MINIMUM
RELATIVE HUMIDITY NEAR 20 PERCENT...MAY LEAD TO DANGEROUS WILDFIRE
CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT FOR THURSDAY
AFTERNOON AND EVENING ALONG AND SOUTH OF A LINE FROM GRANITE FALLS
THROUGH THE TWIN CITIES TO HOLCOMBE. 

MNZ060-062-063-065>070-073>078-082>085-091>093-WIZ023>028-290500-
/O.NEW.KMPX.FW.A.0005.120830T1700Z-120831T0200Z/
HENNEPIN-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-
DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX-
PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...STILLWATER...
OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
346 PM CDT TUE AUG 28 2012

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR BREEZY SOUTHWEST WINDS AND LOW RELATIVE
HUMIDITY FOR SOUTHERN MINNESOTA AND MUCH OF WEST CENTRAL WISCONSIN... 

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 023 ST. CROIX...FIRE WEATHER 
  ZONE 024 PIERCE...FIRE WEATHER ZONE 025 DUNN...FIRE WEATHER 
  ZONE 026 PEPIN...FIRE WEATHER ZONE 027 CHIPPEWA...FIRE WEATHER 
  ZONE 028 EAU CLAIRE...FIRE WEATHER ZONE 060 HENNEPIN...FIRE 
  WEATHER ZONE 062 RAMSEY...FIRE WEATHER ZONE 063 WASHINGTON...
  FIRE WEATHER ZONE 065 RENVILLE...FIRE WEATHER ZONE 066 
  MCLEOD...FIRE WEATHER ZONE 067 SIBLEY...FIRE WEATHER ZONE 068 
  CARVER...FIRE WEATHER ZONE 069 SCOTT...FIRE WEATHER ZONE 070 
  DAKOTA...FIRE WEATHER ZONE 073 REDWOOD...FIRE WEATHER ZONE 074 
  BROWN...FIRE WEATHER ZONE 075 NICOLLET...FIRE WEATHER ZONE 076 
  LE SUEUR...FIRE WEATHER ZONE 077 RICE...FIRE WEATHER ZONE 078 
  GOODHUE...FIRE WEATHER ZONE 082 WATONWAN...FIRE WEATHER ZONE 
  083 BLUE EARTH...FIRE WEATHER ZONE 084 WASECA...FIRE WEATHER 
  ZONE 085 STEELE...FIRE WEATHER ZONE 091 MARTIN...FIRE WEATHER 
  ZONE 092 FARIBAULT AND FIRE WEATHER ZONE 093 FREEBORN.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURE...HIGHS THURSDAY 95 TO 100 DEGREES.

* IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF
  TIME DUE TO THE GUSTY WINDS AND LOW HUMIDITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
4 follow-up statements
926 
WWUS83 KMPX 290202
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
902 PM CDT TUE AUG 28 2012

...DANGEROUS WILDFIRE CONDITIONS POSSIBLE ACROSS SOUTHERN
MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN ON THURSDAY...

.HOT TEMPERATURES ON THURSDAY COMBINED WITH BREEZY SOUTHWEST
WINDS OF 15 TO 20 MPH...WITH GUSTS TO 35 MPH...ALONG WITH MINIMUM
RELATIVE HUMIDITY NEAR 20 PERCENT...MAY LEAD TO DANGEROUS
WILDFIRE CONDITIONS ACROSS SOUTHERN MINNESOTA AND PARTS OF WEST
CENTRAL WISCONSIN. A FIRE WEATHER WATCH IS IN EFFECT FOR THURSDAY
AFTERNOON AND EVENING ALONG AND SOUTH OF A LINE FROM RENVILLE
THROUGH THE TWIN CITIES TO HOLCOMBE WISCONSIN.

MNZ060-062-063-065>070-073>078-082>085-091>093-WIZ023>028-291015-
/O.CON.KMPX.FW.A.0005.120830T1700Z-120831T0200Z/
HENNEPIN-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-
DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX-
PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...STILLWATER...
OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
902 PM CDT TUE AUG 28 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR BREEZY SOUTHWEST WINDS AND LOW
RELATIVE HUMIDITY FOR SOUTHERN MINNESOTA AND MUCH OF WEST CENTRAL
WISCONSIN...

* AFFECTED AREA...FIRE WEATHER ZONE 023 ST. CROIX...FIRE WEATHER 
  ZONE 024 PIERCE...FIRE WEATHER ZONE 025 DUNN...FIRE WEATHER 
  ZONE 026 PEPIN...FIRE WEATHER ZONE 027 CHIPPEWA...FIRE WEATHER 
  ZONE 028 EAU CLAIRE...FIRE WEATHER ZONE 060 HENNEPIN...FIRE 
  WEATHER ZONE 062 RAMSEY...FIRE WEATHER ZONE 063 WASHINGTON...
  FIRE WEATHER ZONE 065 RENVILLE...FIRE WEATHER ZONE 066 
  MCLEOD...FIRE WEATHER ZONE 067 SIBLEY...FIRE WEATHER ZONE 068 
  CARVER...FIRE WEATHER ZONE 069 SCOTT...FIRE WEATHER ZONE 070 
  DAKOTA...FIRE WEATHER ZONE 073 REDWOOD...FIRE WEATHER ZONE 074 
  BROWN...FIRE WEATHER ZONE 075 NICOLLET...FIRE WEATHER ZONE 076 
  LE SUEUR...FIRE WEATHER ZONE 077 RICE...FIRE WEATHER ZONE 078 
  GOODHUE...FIRE WEATHER ZONE 082 WATONWAN...FIRE WEATHER ZONE 
  083 BLUE EARTH...FIRE WEATHER ZONE 084 WASECA...FIRE WEATHER 
  ZONE 085 STEELE...FIRE WEATHER ZONE 091 MARTIN...FIRE WEATHER 
  ZONE 092 FARIBAULT AND FIRE WEATHER ZONE 093 FREEBORN.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURE...HIGHS THURSDAY 95 TO 100 DEGREES.

* IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF 
  TIME DUE TO THE GUSTY WINDS AND LOW HUMIDITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
745 
WWUS83 KMPX 291006
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
506 AM CDT WED AUG 29 2012

...DANGEROUS WILDFIRE CONDITIONS APPEAR LIKELY ACROSS SOUTHERN 
MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN ON THURSDAY...

.HOT TEMPERATURES ON THURSDAY COMBINED WITH BREEZY SOUTHWEST
WINDS OF 15 TO 20 MPH...WITH GUSTS IN EXCESS OF 30 MPH...ALONG WITH
MINIMUM RELATIVE HUMIDITY NEAR 20 PERCENT...MAY LEAD TO DANGEROUS
WILDFIRE CONDITIONS ACROSS SOUTHERN MINNESOTA AND PARTS OF WEST
CENTRAL WISCONSIN. A FIRE WEATHER WATCH IS IN EFFECT FOR THURSDAY
AFTERNOON AND EVENING ALONG AND SOUTH OF A LINE FROM RENVILLE
THROUGH THE TWIN CITIES TO HOLCOMBE WISCONSIN.

MNZ060-062-063-065>070-073>078-082>085-091>093-WIZ023>028-291815-
/O.CON.KMPX.FW.A.0005.120830T1700Z-120831T0200Z/
HENNEPIN-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-
DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX-
PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...STILLWATER...
OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
506 AM CDT WED AUG 29 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR BREEZY SOUTHWEST WINDS AND LOW
RELATIVE HUMIDITY FOR SOUTHERN MINNESOTA AND MUCH OF WEST CENTRAL
WISCONSIN...

* AFFECTED AREA...FIRE WEATHER ZONE 023 ST. CROIX...FIRE WEATHER 
  ZONE 024 PIERCE...FIRE WEATHER ZONE 025 DUNN...FIRE WEATHER 
  ZONE 026 PEPIN...FIRE WEATHER ZONE 027 CHIPPEWA...FIRE WEATHER 
  ZONE 028 EAU CLAIRE...FIRE WEATHER ZONE 060 HENNEPIN...FIRE 
  WEATHER ZONE 062 RAMSEY...FIRE WEATHER ZONE 063 WASHINGTON...
  FIRE WEATHER ZONE 065 RENVILLE...FIRE WEATHER ZONE 066 
  MCLEOD...FIRE WEATHER ZONE 067 SIBLEY...FIRE WEATHER ZONE 068 
  CARVER...FIRE WEATHER ZONE 069 SCOTT...FIRE WEATHER ZONE 070 
  DAKOTA...FIRE WEATHER ZONE 073 REDWOOD...FIRE WEATHER ZONE 074 
  BROWN...FIRE WEATHER ZONE 075 NICOLLET...FIRE WEATHER ZONE 076 
  LE SUEUR...FIRE WEATHER ZONE 077 RICE...FIRE WEATHER ZONE 078 
  GOODHUE...FIRE WEATHER ZONE 082 WATONWAN...FIRE WEATHER ZONE 
  083 BLUE EARTH...FIRE WEATHER ZONE 084 WASECA...FIRE WEATHER 
  ZONE 085 STEELE...FIRE WEATHER ZONE 091 MARTIN...FIRE WEATHER 
  ZONE 092 FARIBAULT AND FIRE WEATHER ZONE 093 FREEBORN.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...RANGING FROM 17 TO 22 PERCENT.

* TEMPERATURE...HIGHS THURSDAY 94 TO 99 DEGREES.

* IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF 
  TIME DUE TO THE GUSTY WINDS AND LOW HUMIDITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

JRB
060 
WWUS83 KMPX 291753
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1253 PM CDT WED AUG 29 2012

...DANGEROUS WILDFIRE CONDITIONS APPEAR LIKELY ACROSS SOUTHERN
MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN ON THURSDAY...

.HOT TEMPERATURES ON THURSDAY COMBINED WITH BREEZY SOUTHWEST
WINDS OF 15 TO 20 MPH...WITH GUSTS TO 25 MPH...ALONG WITH MINIMUM
RELATIVE HUMIDITY NEAR 20 PERCENT...MAY LEAD TO DANGEROUS WILDFIRE
CONDITIONS ACROSS SOUTHERN MINNESOTA AND PARTS OF WEST CENTRAL
WISCONSIN. A FIRE WEATHER WATCH IS IN EFFECT FOR THURSDAY
AFTERNOON AND EVENING ALONG AND SOUTH OF A LINE FROM RENVILLE
THROUGH THE TWIN CITIES TO HOLCOMBE WISCONSIN.

MNZ060-062-063-065>070-073>078-082>085-091>093-WIZ023>028-300200-
/O.CON.KMPX.FW.A.0005.120830T1700Z-120831T0200Z/
HENNEPIN-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-
DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX-
PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...STILLWATER...
OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
1253 PM CDT WED AUG 29 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR BREEZY SOUTHWEST WINDS AND LOW
RELATIVE HUMIDITY FOR SOUTHERN MINNESOTA AND MUCH OF WEST CENTRAL
WISCONSIN...

* AFFECTED AREA...FIRE WEATHER ZONE 023 ST. CROIX...FIRE WEATHER 
  ZONE 024 PIERCE...FIRE WEATHER ZONE 025 DUNN...FIRE WEATHER 
  ZONE 026 PEPIN...FIRE WEATHER ZONE 027 CHIPPEWA...FIRE WEATHER 
  ZONE 028 EAU CLAIRE...FIRE WEATHER ZONE 060 HENNEPIN...FIRE 
  WEATHER ZONE 062 RAMSEY...FIRE WEATHER ZONE 063 WASHINGTON...
  FIRE WEATHER ZONE 065 RENVILLE...FIRE WEATHER ZONE 066 
  MCLEOD...FIRE WEATHER ZONE 067 SIBLEY...FIRE WEATHER ZONE 068 
  CARVER...FIRE WEATHER ZONE 069 SCOTT...FIRE WEATHER ZONE 070 
  DAKOTA...FIRE WEATHER ZONE 073 REDWOOD...FIRE WEATHER ZONE 074 
  BROWN...FIRE WEATHER ZONE 075 NICOLLET...FIRE WEATHER ZONE 076 
  LE SUEUR...FIRE WEATHER ZONE 077 RICE...FIRE WEATHER ZONE 078 
  GOODHUE...FIRE WEATHER ZONE 082 WATONWAN...FIRE WEATHER ZONE 
  083 BLUE EARTH...FIRE WEATHER ZONE 084 WASECA...FIRE WEATHER 
  ZONE 085 STEELE...FIRE WEATHER ZONE 091 MARTIN...FIRE WEATHER 
  ZONE 092 FARIBAULT AND FIRE WEATHER ZONE 093 FREEBORN.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 21 PERCENT.

* TEMPERATURE...HIGHS THURSDAY 93 TO 99 DEGREES.

* IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF 
  TIME DUE TO THE GUSTY WINDS AND LOW HUMIDITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
794 
WWUS83 KMPX 292040
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
340 PM CDT WED AUG 29 2012

...DANGEROUS WILDFIRE CONDITIONS ARE EXPECTED THURSDAY 
AFTERNOON IN SOUTH CENTRAL AND SOUTHEAST MINNESOTA...

.A RED FLAG WARNING IS IN EFFECT FOR LOCATIONS NEAR AND SOUTH OF
A LINE FROM ROUGHLY NEW ULM...TO NORTHFIELD...TO RED WING IN
MINNESOTA THURSDAY AFTERNOON. HOT TEMPERATURES ON THURSDAY
COMBINED WITH BREEZY SOUTHWEST WINDS OF 15 TO 20 MPH...WITH GUSTS
TO 25 OR 30 MPH...ALONG WITH MINIMUM RELATIVE HUMIDITY BETWEEN 20
AND 25 PERCENT SHOULD LEAD TO DANGEROUS WILDFIRE CONDITIONS
ACROSS THE WARNING AREA.

MNZ060-062-063-065>070-073>075-WIZ023>028-292145-
/O.CAN.KMPX.FW.A.0005.120830T1700Z-120831T0200Z/
HENNEPIN-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-
DAKOTA-REDWOOD-BROWN-NICOLLET-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...STILLWATER...
OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...HUDSON...NEW RICHMOND...
RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...
PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
340 PM CDT WED AUG 29 2012

...FIRE WEATHER WATCH IS CANCELLED FOR WEST CENTRAL WISCONSIN 
AND PORTIONS OF SOUTHERN MINNESOTA...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE FIRE WEATHER WATCH.

DANGEROUS FIRE WEATHER CONDITIONS ARE STILL POSSIBLE ACROSS THE
AREA. HOWEVER...THE GREATEST FIRE THREAT HAS SHIFTED SOUTH AND IS
NOW CONFINED TO FAR SOUTHERN MINNESOTA. THE SOUTHWESTWARD SHIFT IS
DUE TO A WEAK COLD FRONT DROPPING SOUTH...WHICH WILL DECREASE THE
WINDS IN THESE AREAS. ALSO...THE FUEL MOISTURE IS EXPECTED TO BE
SLIGHTLY HIGHER IN THESE AREAS BY TOMORROW AFTERNOON.

$$

MNZ076>078-082>085-091>093-300445-
/O.UPG.KMPX.FW.A.0005.120830T1700Z-120831T0200Z/
/O.NEW.KMPX.FW.W.0006.120830T1700Z-120831T0100Z/
LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-
FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...LE SUEUR...FARIBAULT...RED WING...
ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...
ALBERT LEA
340 PM CDT WED AUG 29 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR
SOUTH CENTRAL AND SOUTHEAST MINNESOTA FOR DRY CONDITIONS...HOT
TEMPERATURES AND BREEZY SOUTHWEST WINDS...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A RED FLAG WARNING FOR DRY AND WINDY CONDITIONS...WHICH IS IN
EFFECT FROM NOON TO 8 PM CDT THURSDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 076 LE SUEUR...FIRE WEATHER 
  ZONE 077 RICE...FIRE WEATHER ZONE 078 GOODHUE...FIRE WEATHER 
  ZONE 082 WATONWAN...FIRE WEATHER ZONE 083 BLUE EARTH...FIRE 
  WEATHER ZONE 084 WASECA...FIRE WEATHER ZONE 085 STEELE...FIRE 
  WEATHER ZONE 091 MARTIN...FIRE WEATHER ZONE 092 FARIBAULT AND 
  FIRE WEATHER ZONE 093 FREEBORN.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...CONDITIONS EXPECTED THURSDAY AFTERNOON AND EARLY
  EVENING.

* RELATIVE HUMIDITY...BETWEEN 20 AND 25 PERCENT.

* TEMPERATURE...HIGHS THURSDAY 92 TO 99 DEGREES.

* IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF 
  TIME DUE TO THE GUSTY WINDS AND LOW HUMIDITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
FRANKS

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Aug 28, 2:33 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 28, 2:33 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
233 PM CDT TUE AUG 28 2012

.UPDATE...

UPDATE FOR AFTERNOON TRENDS. VARIOUS MESO GUIDANCE CONTINUE TO
SHOW SHOWER/STORM REDEVELOPMENT LATE THIS AFTERNOON OR EARLY THIS
EVENING. THIS MORNING'S CONVECTION HAS YET TO FULLY CLEAR THE AREA
AND THE CURRENT VISIBLE SATELLITE TRENDS SEEMS MORE FAVORABLE FOR
SOUTHEAST MINNESOTA. ALTO CU LOOKS LESS IMPRESSIVE IN AREAS NEAR
AND WEST OF THE TWIN CITIES METRO...AND WESTERN MN IS CLEAR. WE
TRIED TO BETTER DEFINE THE POPS THIS EVENING AND CARRY SCATTERED
SHOWERS/STORMS AFTER 00Z FOR SOUTHEAST PORTIONS OF THE FORECAST
AREA. HOWEVER...THIS STILL MIGHT BE MORE OF AN ISSUE FOR ARX AND
DMX FORECAST AREAS. CURRENT TEMP TRENDS AREN'T TOO BAD FOR WHAT
HAS BEEN A TRICKY FORECAST TODAY GIVEN THE EARLY CLOUDS...FOLLOWED
BY CLEARING. WE ARE RUNNING OUT OF HEATING...SO DON'T SEE MUCH
MORE THAN 3 TO 4 DEGREES OF WARMING.

.DISCUSSION...

RECORD BREAKING TEMPS LIKELY THURSDAY AFTN...WITH TEMPS STILL
HOLDING ABV NORMAL THRU NEXT WEEKEND. SHORT TERM CONCERNS DEAL
WITH SHRA/TSRA TODAY...WITH LINGERING SHRA POSSIBLE OVERNIGHT IN
THE SE FA.

CONVECTION ACROSS ND/SD WAS DEVELOPING ALONG THE NOSE OF THE LLJ
ASSOCIATED WITH THE THETA-E/WAA REGIME. ALTHOUGH THE LLJ BEGINS TO
LESSEN AFT SUNRISE...THERE SHOULD BE ENOUGH CONVERGENCE/STRENGTH
ALONG THIS LLJ TO CONTINUE HIGH CHC POPS IN THE W/NW FA...THEN
TRENDING SE DURING THE AFTN...BUT COVERAGE WILL DECREASE TOWARD
NOON...THEN RE-DEVELOP IN SC/SE MN DURING THE TYPICAL DIURNAL
PATTERN AND MAXIMIZED INSTABILITY IN THE AFTN. IF CONVECTION
BECOMES MORE WIDESPREAD...POPS MAY NEED TO BE INCREASED TO LIKELY
OR CATEGORICAL THIS MORNING IN WC MN.

AFT THIS SHORT TERM PRECIPITATION EVENT...THE ATMOSPHERE WILL
TURN VERY WARM AND DRY AS S/SW WINDS BEGIN TO INCREASE AHEAD OF A
DEVELOPING AREA OF LOW PRESSURE ACROSS THE NORTHERN PLAINS. AS
TROPICAL STORM ISAAC CONTINUES TO AFFECT THE GULF STATES...THE
CIRCULATION AROUND THIS TROPICAL STORM WILL LEAD TO MUCH DRIER AIR
ACROSS THE CENTRAL PLAINS...AND INTO THE UPPER MIDWEST. DRIER AIR
WILL ALSO BE MORE RESPONSIVE TO HEATING...WHICH WILL LEAD TO HIGHER
TEMPS...ESPECIALLY IF WE CAN MIX DOWN SOME OF THIS DRIER AIR FROM
ABV.

THE HIGH TEMPERATURES FOR THURSDAY ARE BASED ON SEVERAL
FACTORS...BUT THE MAIN FACTOR IS THE RELATIVELY DRY AIR MIXING
FROM ABV. THE OTHER FACTORS ARE SW WINDS...AND FULL ISOLATION.
TYPICALLY...A STRONGER SW WIND ALONG THE LEE OF THE BUFFALO RIDGE
CAN LEAD TO SIGNIFICANT HIGHER TEMPS THAN MODELS DEPICT. IN
ADDITION...EC HAS BEEN SLOWLY INCREASING 92/85H TEMPS ACROSS S MN
OVER THE PAST TWO DAYS. PLUS...STANDARDIZED ANOMALIES CONTINUE TO
SHOW BETWEEN 2-3 STANDARD DEVIATIONS ABV NORMAL FOR THURSDAY AFTN.
A FRONTAL BOUNDARY WILL MOVE ACROSS THE AREA THURSDAY NIGHT...AND
DROP HIGHS FOR FRIDAY BACK TO THE LOWER 90S. HOWEVER...THIS IS
STILL 15 TO 20 DEGREES ABV NORMAL.

I DO NOT SEE ANY SIGNIFICANT BREAKS IN THE WARMER AIR UNTIL
POSSIBLE LATE IN THE WEEKEND...EARLY NEXT WEEK AS THE UPPER RIDGE
SLOWLY BREAKS DOWN AND A FAST ZONAL FLOW DEVELOPS ACROSS THE
NORTHERN U.S.

&&

.AVIATION.../18Z TAF ISSUANCE/

HIGH CLOUDS CLEARING THIS AFTERNOON AND VFR EXPECTED THIS
EVENING. ONE WILD CARD IS FOR SHOWER/STORM REDEVELOPMENT LATE THIS
AFTERNOON. THE FOCUS FOR THIS IS MORE EAST/SOUTH CENTRAL MN INTO
SE MN...WHICH WOULD KEEP MOST SITES IN THE CLEAR. ALREADY SEEING
MID CLOUDS WHICH MIGHT BE A SIGN OF WHAT'S TO COME. PATCHY FOG NOT
OUT OF THE QUESTION AT A COUPLE SITES...BUT WINDS SHOULD REMAIN
HIGH ENOUGH TO KEEP THIS UNDER CONTROL.

KMSP...NOT HIGH CONFIDENCE IN SHOWERS LATE THIS AFTERNOON...BUT
METRO WILL BE CLOSE...SO INCLUDED IT IN THE TAF. SHOULD BE MORE OF
AN ISSUE FOR AREAS SOUTHEAST OF THE AIRPORT GROUNDS. WINDS BREEZY
THIS AFTERNOON AND SLOW TO DECREASE THIS EVENING. HANGING AROUND
8-10KTS FOR MUCH OF THE EVENING.

/OUTLOOK FOR KMSP/
THURSDAY...POSSIBLE MVFR FOG EARLY...THEN VFR.
WINDS SE AT 10KTS. FRIDAY...VFR. GUSTY WINDS SW AT 15G25KTS.
SATURDAY.... WINDS SSE AT 5KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR HENNEPIN-RAMSEY.

WI...NONE.

&&

JLT/CLF
Hazardous weather outlook, Aug 28, 1:36 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
136 PM CDT TUE AUG 28 2012

MNZ051-054-056>070-073>078-082>085-091>093-WIZ023>028-291845-
SHERBURNE-LAC QUI PARLE-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-
ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-
CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
136 PM CDT TUE AUG 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY
SOUTHERN MINNESOTA LATE THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXPECT THE HEAT TO BUILD ACROSS THE UPPER MIDWEST THIS WEEK...
WITH HIGHS APPROACHING OR EXCEEDING 100 DEGREES FOR PORTIONS OF
SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THURSDAY AFTERNOON.

THE COMBINATION OF HOT AND DRY CONDITIONS TO GO ALONG WITH GUSTY
SOUTH WINDS WILL ALSO MAKE FOR POTENTIALLY DANGEROUS FIRE WEATHER
CONDITIONS ACROSS SOUTHERN MINNESOTA AND PORTIONS OF WESTERN
WISCONSIN.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FORECAST AREA LATE
SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ041>045-047>050-052-053-055-WIZ014>016-291845-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-ISANTI-CHISAGO-SWIFT-POLK-BARRON-RUSK-
136 PM CDT TUE AUG 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXPECT THE HEAT TO BUILD ACROSS THE UPPER MIDWEST THIS WEEK...
WITH HIGHS APPROACHING OR EXCEEDING 90 DEGREES FOR PORTIONS OF
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THURSDAY AFTERNOON.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FORECAST AREA LATE
SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Fire Weather Watches in Minnesota, 2012Fire Weather Watches in Wisconsin, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.